MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING HOLDING SLEEVE-LONG FOR MATRIX; MISC ORTHO SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING HOLDING SLEEVE-LONG FOR MATRIX; MISC ORTHO SURGICAL INSTRUMENT
Model Number 03.616.043
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the locking holding sleeve-long for matrix was discovered broken.It is unknown where the event happen.It is also unknown if there was any patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: additional data- d10.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the locking holding sleeve-long for matrix broke during screw insertion.Fragments were generated and removed easily.The procedure was successfully completed with no surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient id also reported as (b)(6).H3, h6: part: 03.616.043; synthes lot: 7126136; supplier lot: 7126136; release to warehouse date: april 11, 2013, manufacturing site: synthes monument; supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: locking holding sleeve-long for matrix was received at customer quality (cq).Upon visual inspection, it is observed that a tip of the distal thread is broken off and a fragment of the broken part was returned.Thus, the complaint is confirmed.The received condition agrees with the complaint description.Dimensional inspection: as per the drawing, the outer diameter of the distal threads was measured to be conforming.Drawing/specification review: the following drawings were reviewed during investigation and no design issues were noted.Locking holding sleeve-long for matrix inner shaft matrix holding sleeve material review/hardness review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Investigation conclusion: a visual inspection and document/specification review were performed as part of this investigation.The part of the distal threads of the complaint device were observed to be broken off, thus confirming the complaint.While a definitive root cause could not be identified, it is possible that the rough handling of the device could have contributed to the complaint condition.No product design or manufacturing issues were identified, and no new malfunctions were identified.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING HOLDING SLEEVE-LONG FOR MATRIX
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8391102
Report Number2939274-2019-56805
Device Sequence Number16502011
Product Code LXH
UDI-Device Identifier10705034716343
UDI-Public(01)10705034716343
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.616.043
Device Catalogue Number03.616.043
Device Lot Number7126136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer03/06/2019
03/29/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date03/27/2019
04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight105